Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 18, 2008, 9:44 AM CDT for Jasper County, Missouri. It took effect at Mar 18, 2008, 9:22 PM CDT. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 9:44 AM CDT (14:44 UTC)
- In effect from
- Mar 18, 2008, 9:22 PM CDT
- Expired
- Mar 21, 2008, 6:13 PM CDT
- In force
- 69 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Waco (WCOM7).
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 18, 7:15 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 18, 7:15 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT TUE MAR 18 2008
...UPDATE TO AVIATION...
.DISCUSSION...
FLASH FLOODING IS WELL UNDERWAY OVER MUCH OF THE FORECAST AREA
EARLY THIS MORNING AS STORMS CONTINUE TO REDEVELOP ACROSS
NORTHEAST OKLAHOMA AND NORTHERN ARKANSAS AND SPREAD NORTHEAST OVER
OUR AREA. THE LATEST REGIONAL MOSAIC SHOWS STORMS EXTENDING ALONG
AND SOUTH OF A LINE FROM TULSA TO LAMAR TO OSAGE BEACH. STORM
TOTAL ACCUMULATIONS FROM DOPPLER RADAR SHOW A SWATH OF THREE TO
FOUR INCH ACCUMULATIONS ALREADY FROM CASSVILLE TO NIXA TO
ROBY...SURROUNDED BY A WIDER BAND OF ONE TO TWO INCHES FROM
NEOSHO TO ROLLA.
WE WILL BE CONTINUING THE FLOOD WATCH FOR ALL COUNTIES THROUGH
EARLY WEDNESDAY TO ACCOUNT FOR CONTINUED HEAVY RAINFALL AS THE
MAIN UPPER LEVEL STORM SYSTEM TO OUR SOUTHWEST INTERACTS WITH A
SLOW MOVING COLD FRONT AND OVERRUNNING GULF MOISTURE. STORM TOTAL
RAINFALL ACCUMULATIONS THROUGH WEDNESDAY ARE EXPECTED TO BE HIGHEST
OVER OUR SOUTHEAST COUNTIES WHERE AMOUNTS OVER 5 INCHES ARE
LIKELY.
WILL HAVE SOME CHALLENGES WITH TEMPERATURE FORECASTS FOR
TODAY...AS MAX TEMPERATURES WILL BE HIGHLY DEPENDENT ON NORTHWARD
EXTENT OF MID TO UPPER 50 DEWPOINT TEMPERATURES AND SOUTHEAST
MOVEMENT OF THE COLD FRONT OVER OUR NORTHWEST ZONES THIS MORNING.
FOR NOW WILL FOLLOW THE NAM CLOSELY FOR HOURLY
TEMPERATURE/DEWPOINT/WIND GRIDS AS IT LINED UP WELL WITH 06Z
OBSERVATIONS. WILL BRING THE FRONT SOUTHEAST INTO OUR SOUTH CENTRAL
MO COUNTIES BY LATE AFTERNOON.
HAVE LAGGED HIGHER PRECIPITATION CHANCES OVER OUR EASTERN COUNTIES
ON WEDNESDAY IN LINE WITH LATEST NAM QPF OUTPUT. ONCE THE STORM
SYSTEM SHIFTS EAST OF THE OZARKS LATE WEDNESDAY AFTERNOON...SHOULD
SEE PRECIP CHANCES DROP OFF UNTIL SUNDAY. THE ONLY EXCEPTION MAY
SEE A FEW LIGHT SHOWERS OVER CENTRAL MO ON FRIDAY WITH A CLIPPER
TYPE SYSTEM DROPPING SOUTHEAST IN NORTHWEST FLOW ALOFT.
&&
.AVIATION...
FOR THE 1200 UTC KSGF/KJLN TAFS...PERIODS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGHTHE DAY BEHIND A COLD FRONT
THAT HAS MOVED THROUGH THE AREA. CEILINGS WILL BOUNCE AROUND IN
THE IFR/MVFR CATEGORY...WITH PERIODS OF IFR VISIBILITY IN PERIODS
OF HEAVY RAINFALL. LOW CEILINGS SHOULD REMAIN TONIGHT BUT THE
PRECIP WILL GRADUALLY DIMINISH AFTER DARK. DSA
&&
.CLIMATE...
A RECORD MAXIMUM RAINFALL RECORD WAS SET AT SPRINGFIELD YESTERDAY
WITH 1.41 INCHES OF RAIN...BREAKING THE OLD RECORD OF 1.26 IN 1897.
MORE RAINFALL RECORDS WILL LIKELY BE BROKEN TODAY AS STORMS
CONTINUE TO TRAIN ALONG THE I-44 CORRIDOR.
CURRENT RECORD DAILY RAINFALL FOR TODAY
SITE AMOUNT YEAR
JOPLIN 1.42 1984
SPRINGFIELD 2.75 1889
VICHY/ROLLA 1.33 1944
WEST PLAINS 1.29 1975
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 18, 6:01 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 601 AM CDT TUE MAR 18 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 601 AM CDT TUE MAR 18 2008 ...SIGNIFICANT FLOODING ACROSS THE OZARKS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD FLASH FLOODING IS EXPECTED TO CONTINUE ALONG AND SOUTHEAST OF A LINE FROM PITTSBURG KANSAS TO OSAGE BEACH TODAY AS SEVERAL ADDITIONAL ROUNDS OF THUNDERSTORMS DEVELOP OVER THE SOUTHERN PLAINS AND SPREAD NORTHEAST ACROSS THE MISSOURI OZARKS. A FEW SEVERE STORMS MAY DEVELOP OVER SOUTHERN MISSOURI THIS AFTERNOON...MAINLY NEAR THE ARKANSAS BORDER. HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY RAINFALL MAY PERSIST OVER CENTRAL AND SOUTH CENTRAL MISSOURI WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHERN MISSOURI THIS MORNING AND AFTERNOON. STORM SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THEIR LOCAL EMERGENCY MANAGERS OR LAW ENFORCEMENT AGENCY...SO THEY CAN FORWARD THE REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Mar 18, 9:19 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0919 AM FLASH FLOOD 1 W EUDORA 37.48N 93.56W
03/18/2008 POLK MO DEPT OF HIGHWAYS
STATE ROUTE W CLOSED DUE TO FLOODING
&&
ANGLELocal storm report, Mar 18, 9:22 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD 5 NNE EBENEZER 37.41N 93.27W
03/18/2008 GREENE MO DEPT OF HIGHWAYS
STATE ROUTE CC CLOSED DUE TO FLOODING
&&
ANGLELocal storm report, Mar 18, 9:23 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD MONTAUK 37.45N 91.70W
03/18/2008 DENT MO CO-OP OBSERVER
CURRENT RIVER IS RUNNING OVER HWY 119 AT THE ENTRANCE
TO MONTAUK SP
&&
BARJENBRUCHLocal storm report, Mar 18, 9:24 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0923 AM FLASH FLOOD 3 N STRAFFORD 37.31N 93.12W
03/18/2008 GREENE MO DEPT OF HIGHWAYS
STATE ROUTE C CLOSED TO FLOODING
&&
ANGLELocal storm report, Mar 18, 9:25 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT TUE MAR 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 2 W OZARK 37.02N 93.24W
03/18/2008 CHRISTIAN MO DEPT OF HIGHWAYS
STATE ROUTE 14 ROAD CLOSED DUE TO FLOODING.
&&
ANGLELocal storm report, Mar 18, 9:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 AM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 2 NW GALENA 36.83N 93.49W
03/18/2008 STONE MO LAW ENFORCEMENT
STATE HIGHWAY 413 CLOSED BETWEEN GALENA AND ELSEY
0900 AM FLASH FLOOD 2 N ELSEY 36.88N 93.54W
03/18/2008 STONE MO LAW ENFORCEMENT
SWINGING BRIDGE RD CLOSED
0900 AM FLASH FLOOD HURLEY 36.93N 93.50W
03/18/2008 STONE MO LAW ENFORCEMENT
INTERSECTION OF MAIN STREET AND HURLEY RD CLOSED
0900 AM FLASH FLOOD 3 NW GALENA 36.84N 93.50W
03/18/2008 STONE MO LAW ENFORCEMENT
HIGHWAY AA CLOSED IN SECTIONS
0900 AM FLASH FLOOD 2 NW GALENA 36.83N 93.49W
03/18/2008 STONE MO LAW ENFORCEMENT
STATE HIGHWAY 413 CLOSED BETWEEN GALENA AND ELSEY
0910 AM FLASH FLOOD 2 W GROVESPRING 37.40N 92.65W
03/18/2008 WRIGHT MO CO-OP OBSERVER
JUST WEST OF GROVE SPRINGS HWY M IS FLOODED AND
IMPASSABLE
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:42 PM CDT | Flash Flood Warning | SGF | Barry, Camden, Christian, Dallas, Greene, Laclede and 10 more | 6 hr |
| Mar 17, 9:20 PM CDT | Flash Flood Warning | SGF | Dent, Texas, Wright | 12 hr |
| Mar 17, 9:35 PM CDT | River Flood Warning | SGF | McDonald | 59 hr |
| Mar 17, 9:50 PM CDT | River Flood Warning | SGF | Pulaski | 4 days |
| Mar 17, 10:56 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Taney | 6 hr |
| Mar 18, 1:01 AM CDT | Flash Flood Warning | SGF | Dade, Jasper | 8 hr |
| Mar 18, 1:52 AM CDT | River Flood Warning | SGF | Jasper | 67 hr |
| Mar 18, 1:58 AM CDT | Flash Flood Warning | SGF | Barry, Barton, Camden, Cedar, Christian, Dallas and 13 more | 6 hr |
| Mar 18, 5:30 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Stone, Taney | 60 min |
| Mar 18, 6:23 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 54 min |
| Mar 18, 6:52 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 53 min |
| Mar 18, 7:03 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Mar 18, 7:11 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Mar 18, 7:28 AM CDT | Flash Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 24 hr |
| Mar 18, 9:13 AM CDT | River Flood Warning | SGF | Laclede | 66 hr |
| Mar 18, 9:44 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Mar 18, 9:44 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Mar 18, 5:38 AM CDT | Flash Flood Warning | SGF | Crawford | 3 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.